Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

5 year old with stomach ache and discolored stool. Had para influenza and pneumonia. What is happening?

I have a five year old who eats only a handful of foods...peanut butter, oatmeal, crackers. A couple of months ago she spent 10 days in the hospital with para influenza and psneunmonia. I started noticing red, yellow, and green specs in her feces while at the hospital. She had not been on antibiotics for some time now...but I am still seeing the specs. She also complais with stomach aches almost once or twice a day and is afraid to go to the restroom. She absolutely holds it until she has no choice but to go. What are these specs? Buy the way she has not had M & M s or Skittles but the specs look like the outside of an M & M.
Asked On : Tue, 11 Dec 2012
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Usually different colors are seen in the stools due to ingestion of substances that have that color and are not digested well. Usual causes are colors of medications, vegetables like beetroot/carrot/spinach etc.

Since you say she has a stomach ache and holds too, its better to have a look into
- the frequency of stools per day
- the consistency of stools
Hard and infrequent stools will cause pain in her tummy and pain in her anal area, as its hard to pass through. In that case she will hold and this in turn causes more problems. Chances of anal fissure are high in such kids. If there is a fissure, it can cause streaks of blood seen in stools.

So please see your doctor and check if she has any fissures that is causing her the pain and fear. If so she might need local anesthetic gels and stool softeners.

You might have her stools tested if you are doubtful.
Hope my answer helps you.
Wish your kid good health.
Answered: Tue, 11 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor